MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902130
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code (b)(6) captures the reportable investigation results of stent buckled material, inside the patient.Block h10: the returned tria firm ureteral stent was analyzed, and a visual and microscopic evaluation noted that both coils were buckled and torn, including the tips.The mandrel 0.036 was loaded into the device and no resistance was felt, however, the returned device evidence noted that it was difficult to implant.No other problems with the device were noted.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors, such as interaction of the device between the positioner and the guide wire.It's possible to conclude that due to the buckle and torn found in the device coils and tips, this could have been generated because the physician could have difficulties during the preparation, in order to place the device in the target, leading the physician to use an excess of force in the placement of the device leading the device to be buckled and torn.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was used to treat kidney stones during a flexible ureteral lithotripsy procedure in the kidney performed on (b)(6) 2023.During the procedure, it was noted that the stent was difficult to implant.The procedure was completed with another tria firm ureteral stent and there were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Account mentions on (b)(6) 2024 stent was placed in the patient therefore this event has been deemed an mdr reportable event.Investigation results revealed that the stent was buckled, please see block h10 for full investigation details.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18754460
Report Number2124215-2024-09437
Device Sequence Number3838111
Product Code FAD
UDI-Device Identifier08714729937791
UDI-Public08714729937791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberM0061902130
Device Catalogue Number1983-01
Device Lot Number0029562372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight75 KG